Alert archive / California / Wind Advisories in 2008
Wind Advisory 202, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jun 1, 2008, 9:11 PM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2008, 9:11 PM PDT (04:11 UTC)
- Expired
- Jun 2, 2008, 1:24 AM PDT
- In force
- 4 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 020411 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 911 PM PDT SUN JUN 1 2008 ...WIND ADVISORY ISSUED FOR THE PASSES AND CANYONS OF SOUTHERN SANTA BARBARA COUNTY... .A STRENGTHENING NORTHWEST PRESSURE GRADIENT WILL BRING GUSTY NORTHWEST TO NORTH WINDS BELOW AND THROUGH PASSES AND CANYONS OF SOUTHERN SANTA BARBARA COUNTY TONIGHT. THE STRONGEST WINDS ARE EXPECTED TO IMPACT GAVIOTA AND SAN MARCOS PASSES...WHERE GUSTS TO 45 MPH CAN BE EXPECTED. WHILE WINDS ARE EXPECTED TO DIMINISH SOMEWHAT LATE TONIGHT AND MONDAY MORNING...THEY ARE EXPECTED TO BE EVEN SLIGHTLY STRONGER MONDAY NIGHT AND TUESDAY NIGHT. CAZ039-021030- /O.NEW.KLOX.WI.Y.0202.080602T0411Z-080603T1000Z/ SANTA BARBARA COUNTY SOUTH COAST- 911 PM PDT SUN JUN 1 2008 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT TUESDAY. AREAS OF NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH CAN BE EXPECTED BELOW PASSES AND CANYONS. THE GUSTY WINDS ARE EXPECTED TO IMPACT PORTIONS OF HIGHWAYS 101 AND 154...INCLUDING GAVIOTA AND SAN MARCOS PASSES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ052-021030- /O.NEW.KLOX.WI.Y.0202.080602T0411Z-080603T1000Z/ SANTA BARBARA COUNTY MOUNTAINS- 911 PM PDT SUN JUN 1 2008 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT TUESDAY. AREAS OF NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH CAN BE EXPECTED THROUGH PASSES AND CANYONS. THE GUSTY WINDS ARE EXPECTED TO IMPACT GAVIOTA AND SAN MARCOS PASSES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GOMBERG
1 follow-up statement
000 WWUS76 KLOX 020824 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 124 AM PDT MON JUN 2 2008 ...WIND ADVISORY CANCELED FOR SANTA BARBARA COUNTY SOUTH COAST... CAZ039-052-020930- /O.CAN.KLOX.WI.Y.0202.000000T0000Z-080603T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 124 AM PDT MON JUN 2 2008 ...WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS ACROSS THE SANTA BARBARA COUNTY SOUTH COAST. HOWEVER...GUSTY NORTHWEST TO NORTH WINDS ARE EXPECTED TONIGHT...TUESDAY NIGHT...AND WEDNESDAY NIGHT...LIKELY RESULTING IN THE REISSUANCE OF WIND ADVISORIES DURING THOSE PERIODS. $$ GOMBERG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 1, 8:45 PM PDT, 26 minutes earlier.
Area forecast discussion, Jun 1, 8:45 PM PDT, 26 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 845 PM PDT SUN JUN 1 2008 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)...MAIN SHORT TERM CONCERN DURING SHORT TERM PERIOD WILL BE GUSTY WINDS ACROSS PORTIONS OF OUR CWA. A WEAK UPPER LEVEL LOW PRESSURE SYSTEM MOVING TOWARDS THE CALIFORNIA COAST TONIGHT WILL MOVE ASHORE ON MONDAY. THIS SYSTEM WILL HELP TO ESTABLISH A FAIRLY STRONG NORTHWEST PRESSURE GRADIENT ACROSS THE OUTER COASTAL WATERS AND ACROSS SLO/SBA COUNTY...WITH FAIRLY STRONG ONSHORE PATTERN ACROSS LA COUNTY. ALREADY SEEING THE SBA-SMX GRADIENT AT -3.9 MB THIS PAST HOUR... SO HAVE BUMPED UP WINDS TO ADVISORY LEVELS FOR FOR THE PASSES AND CANYONS OF SOUTHERN SBA COUNTY. THIS NORTHWEST PRESSURE GRADIENT ACROSS SBA COUNTY IS EXPECTED TO TIGHTEN ON MONDAY AND TUESDAY. THIS IN COMBINATION WITH IMPROVING UPPER LEVEL WIND AND THERMAL SUPPORT IS EXPECTED TO BRING WIND GUSTS TO 50 MPH TO THE PASSES AND CANYONS OF SOUTHERN SBA COUNTY BOTH MONDAY NIGHT AND TUESDAY NIGHT...WITH SIMILAR WIND SPEEDS EXPECTED IN THE I5 CORRIDOR IN THE LA COUNTY MOUNTAINS. IN ADDITION...WIND ADVISORIES MAY NEED TO BE POSTED FOR THE ANTELOPE VALLEY AND CENTRAL COAST. CURRENT SATELLITE IMAGERY SHOWING MOSTLY CLEAR SKIES ACROSS THE REGION THIS EVENING. WITH THE NORTHWEST FLOW INCREASING AROUND POINT CONCEPTION AND A PERSISTENT SURFACE LOW ACROSS SOUTHERN NEVADA DURING THE NEXT FEW DAYS...CONDITIONS WILL BE IDEAL FOR EDDY DEVELOPMENT ACROSS THE INNER COASTAL WATERS. WHILE LOW CLOUDS AND FOG ARE EXPECTED TO RETURN TO PORTIONS OF THE LA BASIN EACH NIGHT AND MORNING...THERE IS STILL SOME QUESTION ON HOW FAR NORTH THE STRATUS WILL REACH EACH NIGHT AS THE NORTHWEST FLOW ACROSS SBA COUNTY WILL COUNTERACT THE EDDY. TEMPERATURES ARE EXPECTED TO EDGE DOWN A FEW DEGREES ON MONDAY...WITH LITTLE CHANGE IN TEMPERATURES ON TUESDAY. *** LONG TERM FROM PREVIOUS DISCUSSION *** .LONG TERM (WEDNESDAY NIGHT THROUGH SUNDAY)...FOR THURSDAY AND FRIDAY...WILL EXPECT A NICE WARMING TREND AND VERY LIMITED MARINE LAYER AS THE AREA WILL BE BETWEEN BUILDING UPPER RIDGE OVER THE EASTERN PACIFIC AND A UPPER LOW MOVING ACROSS THE GREAT BASIN. WEAK OFFSHORE FLOW IN THE MORNING HOURS WILL HELP TO PRODUCE THE WARMER TEMPS...ESPECIALLY WEST OF THE MOUNTAINS. AT THIS TIME...THE UPPER SUPPORT LOOKS WEAK...SO ONLY ANTICIPATE SOME LOCALLY GUSTY WINDS THROUGH/BELOW PASSES AND CANYONS. FOR SATURDAY/SUNDAY...AN UPPER TROUGH DEVELOPS ACROSS THE WEST COAST WITH AN INCREASE IN THE ONSHORE FLOW. SO...WILL EXPECT AN INCREASE IN MARINE LAYER DEPTH AND COVERAGE AND A ASSOCIATED COOLING OF TEMPS. && .AVIATION...02/0330. EDDY CIRCULATION EXPECTED TO BRING SOME LOW CLOUDS AND FOG INTO THE LA BASIN AFTER MIDNIGHT FROM THE SOUTH...EXTENDING LOCALLY INTO THE SAN GABRIEL VALLEY...AND POSSIBLY EXTENDING NORTHWARD INTO PARTS OF COASTAL VENTURA COUNTY. THE MARINE LAYER IS EXPECTED TO DEEPEN TO AROUND 1500 FEET BY MONDAY MORNING. THE INCREASING NORTHWEST FLOW AND SUBSIDENCE NORTH OF POINT CONCEPTION IS EXPECTED TO KEEP STRATUS COVERAGE PATCHIER IN THOSE AREAS. SOME WIND SHEAR CONCERNS ACROSS KSBA THIS EVENING...AND EVEN MORE LIKELY MONDAY EVENING...WHILE CONFIDENCE IS GROWING IN INCREASING WESTERLY WINDS ON MONDAY ACROSS THE ANTELOPE VALLEY. KLAX...WITH SATELLITE IMAGERY SHOWING SOME LOW CLOUDS DEVELOPING OFF SAN DIEGO COUNTY COAST THIS EVENING...BECOMING MORE CONFIDENT THAT LOW CLOUDS WILL LIKELY STREAM INTO KLAX LATE TONIGHT OR EARLY MONDAY MORNING...WITH CIGS BETWEEN 010-015. LIGHT SOUTHEAST TO EAST FLOW OF 4 TO 6 KNOTS EXPECTED AFTER MIDNIGHT. KBUR...SKIES WILL BE MOSTLY CLEAR THROUGH PERIOD...BUT THERE IS A SLIGHT CHANCE THAT LOW CLOUDS AND FOG COULD REACH KBUR SHORTLY AFTER SUNRISE. && .LOX WATCHES/WARNINGS/ADVISORIES... GALE WARNING (SEE LAXCWFLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). && PUBLIC...GOMBERG/THOMPSON AVIATION...GOMBERG WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jun 1, 9:39 AM PDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 939 AM PDT SUN JUN 1 2008 CAZ034>041-044>047-051>054-059-087-088-021300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 939 AM PDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY GALE FORCE WINDS WILL DEVELOP OVER THE COASTAL WATERS THIS AFTERNOON AND CONTINUE TO STRENGTHEN OVERNIGHT. * GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY GALE FORCE WINDS WILL PERSIST THROUGH LATE MONDAY NIGHT AND POSSIBLY THROUGH TUESDAY. GUSTY WINDS MAY ALSO IMPACT PORTIONS SAN LUIS OBISPO AND SANTA BARBARA COUNTIES...AS WELL AS THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES. * GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 30
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:13 AM PDT | Wind Advisory | LOX | 3 days |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.